Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 46, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 28, 2012, 5:05 PM EDT for Harford County, Maryland. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2012, 5:05 PM EDT (21:05 UTC)
- Expired
- Jul 28, 2012, 6:48 PM EDT
- In force
- 103 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Harford County, MD
The radar
The Dover AFB radar (KDOX), 91 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
340
WGUS51 KLWX 282105
FFWLWX
MDC025-290000-
/O.NEW.KLWX.FF.W.0046.120728T2105Z-120729T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
505 PM EDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HARFORD COUNTY IN NORTHERN MARYLAND...
* UNTIL 800 PM EDT
* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RAINFALL
ESTIMATES SHOW 3 TO 4 INCHES HAS ALREADY FALLEN OVER ABERDEEN PROVEN
GROUNDS. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE
EXPECTED.
FLASH FLOOD PRONE AREAS IMPACTED INCLUDE...
OLD PHILADELPHIA ROAD AT ROUTE 715...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
&&
LAT...LON 3943 7607 3943 7609 3938 7618 3947 7620
3954 7613 3953 7609 3949 7610 3948 7606
3945 7605
$$
JRK2 follow-up statements
106
WGUS71 KLWX 282133
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
533 PM EDT SAT JUL 28 2012
MDC025-290000-
/O.CON.KLWX.FF.W.0046.000000T0000Z-120729T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARFORD MD-
533 PM EDT SAT JUL 28 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN HARFORD COUNTY...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2
TO 5 INCHES OF RAIN HAS FALLEN OVER ABERDEEN PROVING GROUND.
ALTHOUGH RAIN HAS MOVED OUT OF THE WARNED AREA...FLASH FLOODING IS
STILL EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
TO REPORT FLASH FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.
&&
LAT...LON 3943 7607 3943 7609 3940 7614 3946 7617
3951 7615 3953 7609 3949 7610 3948 7606
3945 7605
$$
JRK131
WGUS71 KLWX 282248
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
648 PM EDT SAT JUL 28 2012
MDC025-282258-
/O.CAN.KLWX.FF.W.0046.000000T0000Z-120729T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARFORD MD-
648 PM EDT SAT JUL 28 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
HARFORD COUNTY...
RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL DISTRICT OF COLUMBIA AND MARYLAND AND
NORTHWESTERN VIRGINIA AND CENTRAL WEST VIRGINIA.
LAT...LON 3943 7607 3943 7609 3940 7614 3946 7617
3951 7615 3953 7609 3949 7610 3948 7606
3945 7605
$$
JRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:32 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 28, 3:32 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 332 PM EDT SAT JUL 28 2012 .SYNOPSIS... AN UPPER-LEVEL DISTURBANCE WILL CROSS THE REGION THROUGH TONIGHT. LOW PRESSURE WILL PERSIST THROUGH MUCH OF NEXT WEEK AND WILL PROVIDE DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH SUNDAY/... A POTENT SHORTWAVE TROUGH OVER WEST VIRGINIA THIS AFTERNOON WILL MOVE INTO THE AREA THIS EVENING. THE TROUGH AXIS ASSOCIATED WITH THE WAVE WILL CONTINUE TO SWING FROM POSITIVELY TILTED TOWARD A NEUTRAL TILT...SUGGESTING THAT THE FORCING WITH THIS SYSTEM WILL BE STRENGTHENING. LATEST GUIDANCE SHOWS A SURFACE TROUGH DEVELOPING JUST EAST OF THE BLUE RIDGE MOUNTAINS BY LATE THIS AFTERNOON. SURFACE LOW PRESSURE MAY EVEN DEVELOP ALONG THIS BOUNDARY DUE TO THE STRENGTHENING UPPER-LEVEL FEATURE. A WARM AND MOIST AIRMASS WILL REMAIN OVER THE REGION...ESPECIALLY EAST OF THE SURFACE TROUGH. DESPITE SOME HIGH AND MID-LEVEL CLOUDS...MAX TEMPS WILL RANGE FROM THE MIDDLE AND UPPER 80S FOR MOST LOCATIONS WEST OF THE BLUE RIDGE MOUNTAINS TO THE LOWER AND MIDDLE 90S NEAR WASHINGTON AND BALTIMORE. COOLER AND DRIER MID- AND UPPER-LEVELS ARE EXPECTED AS THE SHORTWAVE TROUGH MOVES THROUGH. MUCH DRIER AIR CAN BE SEEN ON THE WATER VAPOR IMAGE. THE COOLER AND DRIER AIR ALOFT AND WARM AND MOIST CONDITIONS NEAR THE SURFACE WILL CAUSE MODERATE AMOUNTS OF CAPE THIS AFTERNOON AND EVENING. LATEST MESOANALYSIS SHOWS 1500-2000 J/KG OF MLCAPE. THE HIGHEST CAPE VALUES ARE NEAR AND EAST OF THE PRESSURE TROUGH. THE SHORTWAVE AND SURFACE TROUGHS WILL ACT AS LIFTING MECHANISMS TO TRIGGER SCATTERED THUNDERSTORMS INTO THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS. THE UPPER-LEVEL SYSTEM WILL PASS THROUGH THE REGION LATE TONIGHT. TSTMS WILL DIMINISH DUE TO THE LOSS OF DAYTIME HEATING AND SUBSIDENCE BEHIND THE SHORTWAVE TROUGH. HOWEVER...A FEW SHOWERS MAY HANG AROUND ACROSS THE EASTERN CWA WHERE THE SURFACE TROUGH WILL PERSIST. UPPER-LEVEL RIDGING IS EXPECTED ON SUNDAY BEHIND THE SHORTWAVE TROUGH. NORTHWEST FLOW WILL USHER IN SOMEWHAT DRIER AIR FOR MOST LOCATIONS...ALLOWING FOR SOME SUNSHINE AND SEASONABLY WARM CONDITIONS. MAX TEMPS WILL RANGE FROM THE 70S IN THE MOUNTAINS TO NEAR 90 IN WASHINGTON/BALTIMORE. WARM CONDITIONS WILL CAUSE A SCT- BKN CU DECK...AND THERE MAY BE ENOUGH INSTABILITY FOR ISOLATED SHOWERS AND TSTMS NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS. HOWEVER...MUCH OF THE TIME WILL BE DRY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... SHWRS AND TSTMS WILL WANE SUN EVE AS SHRTWV TROF RESPONSIBLE FOR THEIR GENERATION MOVES E AND SHRTWV RDGG DOMINATES. A SECOND TROF WILL APRCH EARLY MON MRNG AND MAY LEAD TO MRNG PCPN FOR A LRG PORTION OF THE FCST AREA. THIS WAVE DOES NOT APPEAR FAVORABLY TIMED...SO STG CNVCTN NOT XPCD ATTM. H5 TROF WILL BCM ENTRENCHED ALONG APLCNS THRU TUE NGT WITH MOIST BNDRY LYR PERSISTING. SHWRS AND TSTMS CAN BE XPCD PERIODICALLY DURG THIS TIME. MAXIMA WILL BE NR OR JUST ABV CLIMATOLOGICAL NORMS IN THE UPR 80S. MINIMA WILL DEPEND ON AMT OF CLRG OVNGT...AS BNDRY LYR MSTR WILL RMN HIGH. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... H5 TROF XPCD TO PERSIST ALONG THE E COAST FOR MUCH OF THE COMING WK. SHRTWV TROFS WILL ACT UPON THE MOIST LOW-LVL AMS TO GENERATE DAILY ROUNDS OF SHWRS AND TSTMS THRU MUCH OF THE EXTENDED PD. MAXIMA WILL BE IN THE UPR 80S-LWR 90S EACH DAY...WITH MINIMA IN THE MID 60S-LWR MID 70S OWING TO CLD CVR AND HIGH BNDRY LYR MSTR CONTENT. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS ARE EXPECTED MOST OF THE TIME THROUGH SUNDAY. SCATTERED SHOWERS AND TSTMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY AT THE EASTERN TERMINALS. TSTMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. ISOLATED SHOWERS/TSTMS ARE POSSIBLE AT THE EASTERN TERMINALS SUNDAY AFTERNOON. PERSISTENT WARM AND MOIST AMS AT THE SFC AND LOW PRESSURE ALOFT WILL PROMOTE DAILY CHCS FOR TSTMS AT THE TERMINALS THRU MUCH OF THE COMING WK. && .MARINE... WINDS WILL REMAIN BELOW SCA CRITERION THROUGH SUNDAY. SCATTERED TSTMS THIS AFTERNOON AND EVENING MAY CONTAIN GUSTY WINDS AND HAIL. SPECIAL MARINE WARNINGS MAY BE NEEDED DURING THIS TIME. ISOLATED SHOWERS/TSTMS ARE POSSIBLE SUNDAY. PERSISTENT WARM AND MOIST AMS AT THE SFC AND LOW PRESSURE ALOFT WILL PROMOTE DAILY CHCS FOR TSTMS NR THE WATERS THRU MUCH OF THE COMING WK. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && LASORSA/KRAMAR
Hazardous weather outlook, Jul 28, 3:35 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 335 PM EDT SAT JUL 28 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 291000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 335 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE OUTLOOK AREA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-291000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 335 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING FOR PORTIONS OF NORTHERN AND CENTRAL VIRGINIA...THE EASTERN WEST VIRGINIA PANHANDLE AND NORTH-CENTRAL MARYLAND. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KRAMAR
In the hours before
Special weather statement, Jul 28, 4:03 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
403 PM EDT SAT JUL 28 2012
MDZ003-004-282030-
FREDERICK MD-WASHINGTON MD-
403 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM TO AFFECT FREDERICK AND WASHINGTON COUNTIES...
AT 403 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LONG MEADOW...
MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE WOLFSVILLE AND THURMONT.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3947 7741 3956 7772 3964 7789 3973 7782
3972 7731
TIME...MOT...LOC 2003Z 282DEG 16KT 3969 7767
JRKSpecial weather statement, Jul 28, 4:12 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
412 PM EDT SAT JUL 28 2012
VAZ040-051-282045-
RAPPAHANNOCK VA-CULPEPER VA-
412 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK AND CULPEPER
COUNTIES...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SLATE MILLS...
MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE CASTLETON...CARDOVA...ROCK MILLS...
VIEWTOWN...RIXEYVILLE...AMISSVILLE AND JEFFERSONTON.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3858 7828 3874 7802 3870 7798 3869 7796
3870 7793 3863 7786 3861 7786 3861 7787
3860 7786 3858 7788 3854 7784 3846 7815
TIME...MOT...LOC 2012Z 243DEG 16KT 3856 7815
JRKSpecial weather statement, Jul 28, 4:28 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 428 PM EDT SAT JUL 28 2012 MDZ003>005-282115- FREDERICK MD-WASHINGTON MD-CARROLL MD- 428 PM EDT SAT JUL 28 2012 ...STRONG THUNDERSTORM TO AFFECT FREDERICK...WASHINGTON AND CARROLL COUNTIES... AT 428 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHEWSVILLE... MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE WOLFSVILLE...THURMONT AND EMMITSBURG. THIS STORM IS PRODUCING CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY DOWNPOURS AND WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3949 7726 3959 7776 3973 7772 3972 7720 TIME...MOT...LOC 2028Z 281DEG 13KT 3966 7762 JRK
Local storm report, Jul 28, 4:41 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
441 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 1 NNW BOSTON 38.56N 78.14W
07/28/2012 E0.75 INCH RAPPAHANNOCK VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1200997
HASSpecial weather statement, Jul 28, 4:50 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
450 PM EDT SAT JUL 28 2012
VAZ037-282115-
ALBEMARLE VA-
450 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...
AT 449 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
NORTH GARDEN...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE MONTICELLO...WOODRIDGE...SHADWELL...BOYD
TAVERN...KESWICK...CAMPBELL...CISMONT AND COBHAM.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3785 7869 3807 7870 3810 7823 3807 7824
3787 7842
TIME...MOT...LOC 2049Z 263DEG 28KT 3796 7854
JRKSpecial weather statement, Jul 28, 4:59 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 459 PM EDT SAT JUL 28 2012 VAZ052-501-502-282130- NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- 459 PM EDT SAT JUL 28 2012 ...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER...SOUTHERN FAUQUIER AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES... AT 459 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WARRENTON... MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE HAYMARKET. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. HEAVY DOWNPOURS...WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3886 7761 3866 7748 3859 7781 3874 7793 TIME...MOT...LOC 2059Z 248DEG 10KT 3870 7777 JRK
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:40 PM EDT | Special Weather Statement | LWX | Calvert | 20 min |
| Jul 28, 3:13 PM EDT | Special Weather Statement | LWX | Washington | 27 min |
| Jul 28, 3:50 PM EDT | Special Weather Statement | LWX | Harford | 25 min |
| Jul 28, 3:54 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 51 min |
| Jul 28, 4:03 PM EDT | Special Weather Statement | LWX | Washington | 27 min |
| Jul 28, 4:28 PM EDT | Special Weather Statement | LWX | Frederick | 47 min |
| Jul 28, 4:42 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 48 min |
| Jul 28, 5:07 PM EDT | Special Weather Statement | LWX | Prince George's | 38 min |
| Jul 28, 5:42 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 30 min |
| Jul 28, 5:49 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's | 41 min |
| Jul 28, 5:55 PM EDT | Special Weather Statement | LWX | Anne Arundel | 35 min |
| Jul 28, 6:15 PM EDT | Special Weather Statement | LWX | Prince George's | 30 min |
| Jul 28, 6:31 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 32 min |
| Jul 28, 7:12 PM EDT | Special Weather Statement | LWX | Calvert | 33 min |
| Jul 28, 7:19 PM EDT | Special Weather Statement | LWX | Prince George's | 26 min |
| Jul 28, 7:48 PM EDT | Special Weather Statement | LWX | Prince George's | 27 min |
| Jul 28, 7:50 PM EDT | Special Weather Statement | LWX | Saint Mary's | 25 min |
| Jul 28, 7:56 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 49 min |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.